Cutaneous granulomatous reaction to injectable hyaluronic acid gel

M. Ghislanzoni, F. Bianchi, M. Barbareschi, E. Alessi

Research output: Contribution to journalArticle

71 Citations (Scopus)

Abstract

Injectable hyaluronic acid (HA) derivatives are the most used reabsorbable dermal fillers for soft tissue augmentation today and their utilization is considered safe. We report a cutaneous granulomatous reaction that developed in a woman 5 weeks after the first treatment with a nonanimal HA derivative for the correction of facial wrinkling. We describe the clinicopathological findings and course of the cutaneous reaction. The adverse reaction showed clinical and histopathological characteristics comparable to the few previously reported cases. All cutaneous lesions spontaneously disappeared without scars within 3 months. We conclude that even nonanimal injectable HA derivatives can be associated with delayed granulomatous reactions. The patient should be informed of this potential long-term complication.

Original languageEnglish
Pages (from-to)755-758
Number of pages4
JournalBritish Journal of Dermatology
Volume154
Issue number4
DOIs
Publication statusPublished - Apr 2006

Fingerprint

Hyaluronic Acid
Gels
Skin
Injections
Cicatrix
Therapeutics

Keywords

  • Dermal fillers
  • Granulomatous reaction
  • Nonanimal injectable hyaluronic acid

ASJC Scopus subject areas

  • Dermatology

Cite this

Cutaneous granulomatous reaction to injectable hyaluronic acid gel. / Ghislanzoni, M.; Bianchi, F.; Barbareschi, M.; Alessi, E.

In: British Journal of Dermatology, Vol. 154, No. 4, 04.2006, p. 755-758.

Research output: Contribution to journalArticle

Ghislanzoni, M. ; Bianchi, F. ; Barbareschi, M. ; Alessi, E. / Cutaneous granulomatous reaction to injectable hyaluronic acid gel. In: British Journal of Dermatology. 2006 ; Vol. 154, No. 4. pp. 755-758.
@article{45ef87f1b2334f4aa0d70bd644b21961,
title = "Cutaneous granulomatous reaction to injectable hyaluronic acid gel",
abstract = "Injectable hyaluronic acid (HA) derivatives are the most used reabsorbable dermal fillers for soft tissue augmentation today and their utilization is considered safe. We report a cutaneous granulomatous reaction that developed in a woman 5 weeks after the first treatment with a nonanimal HA derivative for the correction of facial wrinkling. We describe the clinicopathological findings and course of the cutaneous reaction. The adverse reaction showed clinical and histopathological characteristics comparable to the few previously reported cases. All cutaneous lesions spontaneously disappeared without scars within 3 months. We conclude that even nonanimal injectable HA derivatives can be associated with delayed granulomatous reactions. The patient should be informed of this potential long-term complication.",
keywords = "Dermal fillers, Granulomatous reaction, Nonanimal injectable hyaluronic acid",
author = "M. Ghislanzoni and F. Bianchi and M. Barbareschi and E. Alessi",
year = "2006",
month = "4",
doi = "10.1111/j.1365-2133.2005.07074.x",
language = "English",
volume = "154",
pages = "755--758",
journal = "British Journal of Dermatology",
issn = "0007-0963",
publisher = "Blackwell Publishing Ltd",
number = "4",

}

TY - JOUR

T1 - Cutaneous granulomatous reaction to injectable hyaluronic acid gel

AU - Ghislanzoni, M.

AU - Bianchi, F.

AU - Barbareschi, M.

AU - Alessi, E.

PY - 2006/4

Y1 - 2006/4

N2 - Injectable hyaluronic acid (HA) derivatives are the most used reabsorbable dermal fillers for soft tissue augmentation today and their utilization is considered safe. We report a cutaneous granulomatous reaction that developed in a woman 5 weeks after the first treatment with a nonanimal HA derivative for the correction of facial wrinkling. We describe the clinicopathological findings and course of the cutaneous reaction. The adverse reaction showed clinical and histopathological characteristics comparable to the few previously reported cases. All cutaneous lesions spontaneously disappeared without scars within 3 months. We conclude that even nonanimal injectable HA derivatives can be associated with delayed granulomatous reactions. The patient should be informed of this potential long-term complication.

AB - Injectable hyaluronic acid (HA) derivatives are the most used reabsorbable dermal fillers for soft tissue augmentation today and their utilization is considered safe. We report a cutaneous granulomatous reaction that developed in a woman 5 weeks after the first treatment with a nonanimal HA derivative for the correction of facial wrinkling. We describe the clinicopathological findings and course of the cutaneous reaction. The adverse reaction showed clinical and histopathological characteristics comparable to the few previously reported cases. All cutaneous lesions spontaneously disappeared without scars within 3 months. We conclude that even nonanimal injectable HA derivatives can be associated with delayed granulomatous reactions. The patient should be informed of this potential long-term complication.

KW - Dermal fillers

KW - Granulomatous reaction

KW - Nonanimal injectable hyaluronic acid

UR - http://www.scopus.com/inward/record.url?scp=33644861274&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33644861274&partnerID=8YFLogxK

U2 - 10.1111/j.1365-2133.2005.07074.x

DO - 10.1111/j.1365-2133.2005.07074.x

M3 - Article

C2 - 16536824

AN - SCOPUS:33644861274

VL - 154

SP - 755

EP - 758

JO - British Journal of Dermatology

JF - British Journal of Dermatology

SN - 0007-0963

IS - 4

ER -